Alert archive / Tennessee / Flash Flood Warnings in 2001
Flash Flood Warning 43, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Nov 29, 2001, 2:45 AM CST for 5 counties in Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2001, 2:45 AM CST (08:45 UTC)
- Expired
- Nov 29, 2001, 6:45 AM CST
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Benton County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 314 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 290848 FFWBNA TNC005-083-085-125-161-291245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 245 AM CST THU NOV 29 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... BENTON COUNTY IN TENNESSEE HOUSTON COUNTY IN TENNESSEE HUMPHREYS COUNTY IN TENNESSEE WESTERN MONTGOMERY COUNTY IN TENNESSEE STEWART COUNTY IN TENNESSEE * UNTIL 645 AM CST * AT 245 AM CST...WEATHER SERVICE RADAR INDICATED HEAVY RAIN CONTINUING OVER WEST TENNESSEE AND NORTHWEST MIDDLE TENNESSEE. NUMEROUS REPORTS OF FLOODED ROADS HAVE BEEN RECEIVED ACROSS NORTHWEST MIDDLE TENNESSEE...ESPECIALLY ALONG HIGHWAY 79 IN STEWART COUNTY. * EXTENSIVE RAINFALL CONTINUES TO MOVE INTO THE WARNED AREA. AN ADDITIONAL INCH OF RAINFALL IS POSSIBLE OVER THE NEXT SEVERAL HOURS. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS, OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. $$ LAT...LON 3605 8823 3593 8807 3656 8729 3663 8787
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Nov 29, 2:45 AM CST, 0 minutes earlier.
Area forecast discussion, Nov 29, 2:45 AM CST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 245 AM CST THU NOV 29 2001 LATEST SURFACE ANALYSIS PLACING CLOSED LOW IN THE NRN GULF/LA VICINITY...WITH WARM FRONT/TROF AXIS EXTENDING NEWARD INTO W TN. WIDESPREAD MODERATE TO HEAVY RAIN CONTINUES RIDE NE ALONG THIS BOUNDARY INTO W TN...WITH VERY LITTLE IF ANY CONVECTION ON THE E SIDE. CURRENT WV LOOPS SHOWING LINE OF INTENSE STORMS NEAR EXTREME SW MS FOCUSED RIGHT ALONG WEAK DRY SLOT. STRONG UPPER JET FEATURE PROGGED TO ROUND SHARP TROF AXIS... EJECTING DEEPENING SURFACE/LOW-LEVEL LOWS NWARD. SLIGHT DIFFERENCES IN MOVEMENT BUT GENERAL AGREEMENT IS FOR THESE LOWS TO MOVE INTO OR JUST N OF W TN BY 00Z FRI. STRONG DYNAMIC LIFTING AND VERY DEEP MOISTURE SOURCE WILL KEEP MUCH OF MIDDLE TN IN AN EXTENDED PERIOD OF MODERATE TO HEAVY RAINFALL. AS FOR SEVERE WX TODAY/TONIGHT...THERE IS CERTAINLY A POSSIBILITY...SPECIALLY S...BUT TRACK OF LOW CENTERS SEEMINGLY POINT TO BULK OF IT TO OUR S. GREATEST INSTABILITY...MID- LEVEL DRY-AIR INTRUSION AND DEWPOINTS IN THE UPR 60S-MID 70S COMING TOGETHER HSV SWARD. GREATEST THREAT FOR MIDDLE TN LOOKS TO BE FLOODING THUS...WILL LEAVE FLOOD WATCH UP WHERE CURRENTLY RUNNING TODAY/TONIGHT...AND DO NOT EXPECT TO ADD ANY COUNTIES E AS THEY HAVE NOT YET SEEN VERY MUCH WIDESPREAD HEAVY RAIN. FAST MOVING SYSTEM SYSTEM APPROACHING THE OH VALLEY BY 06Z AND MORE-LESS OUT OF THE PICTURE BY 12Z FRI. WILL WORD ZONES TO REFLECT THIS TREND. EXPECT CLOUDY SKIES TO START THE DAY FRIDAY AS LOW-LEVEL MOISTURE HANGS BACK. EXPECT PARTLY CLOUDY CONDITIONS BY AFTERNOON W...LATE DAY CLEARING PLATEAU. PASSING OF THIS SYSTEM WILL ALSO PUT TEMPS BACK IN MORE SEASONABLY NORMAL RANGES. BNA 65/45/52/40 ++10 CSV 67/45/51/37 7+10 07 .BNA...FLASH FLOOD WATCH MUCH OF WEST MIDDLE TENNESSEE.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 8:48 PM CST | Flash Flood Warning | OHX | Stewart | 3 hr |
| Nov 28, 11:38 PM CST | Flash Flood Warning | OHX | Benton, Houston, Stewart | 3 hr |
| Nov 29, 2:22 PM CST | Flash Flood Warning | OHX | Lawrence, Maury | 4 hr |
| Nov 29, 4:40 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Robertson | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.